Alert archive / Virginia / Tornado Warnings in 2014

Tornado Warning 20, NWS Baltimore/Washington

October 15, 2014Clarke County, Frederick County, Warren County, Virginia

NWS Baltimore/Washington issued this tornado warning at Oct 15, 2014, 6:21 AM EDT for Clarke County, Frederick County, Warren County, Virginia. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2014, 6:21 AM EDT (10:21 UTC)
Expired
Oct 15, 2014, 6:45 AM EDT
In force
24 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Clarke County, VA, Frederick County, VA, Warren County, VA

The radar

The Sterling radar (KLWX), 61 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 15, 6:23 AM EDTTSTM WND DMG1 Ssw Riverside, VATREE DOWN IN THE ROADWAY AT ROCKY LN AND BROWNTOWN RD.
Oct 15, 6:23 AM EDTTSTM WND DMG1 W Front Royal, VATREE DOWN. 1300 CATLETT MOUNTAIN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2014-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2014-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WFUS51 KLWX 151021
TORLWX
VAC043-069-187-151045-
/O.NEW.KLWX.TO.W.0020.141015T1021Z-141015T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
621 AM EDT WED OCT 15 2014

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  WARREN COUNTY IN NORTHWEST VIRGINIA...
  SOUTHERN FREDERICK COUNTY IN NORTHWEST VIRGINIA...
  SOUTHWESTERN CLARKE COUNTY IN NORTHWEST VIRGINIA...

* UNTIL 645 AM EDT

* AT 618 AM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS NEAR KARO...AND WAS MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRONT ROYAL...
  RIVERTON...
  CEDARVILLE...
  NINEVEH...
  HOWELLSVILLE...
  WHITE POST...
  BETHEL...
  ARMEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.

THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. TORNADOES AT 
NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.

&&

LAT...LON 3910 7819 3901 7799 3882 7824 3887 7833
TIME...MOT...LOC 1021Z 218DEG 27KT 3890 7823

$$

GMS
2 follow-up statements
636 
WWUS51 KLWX 151032
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
632 AM EDT WED OCT 15 2014

VAC043-069-187-151045-
/O.CON.KLWX.TO.W.0020.000000T0000Z-141015T1045Z/
WARREN VA-FREDERICK VA-CLARKE VA-
632 AM EDT WED OCT 15 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR CLARKE...
FREDERICK AND WARREN COUNTIES...

AT 630 AM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CEDARVILLE...AND WAS MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  CEDARVILLE...
  ARMEL...
  WHITE POST...
  BETHEL...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.

THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.

TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.

&&

LAT...LON 3891 7818 3897 7826 3910 7819 3901 7799
TIME...MOT...LOC 1031Z 209DEG 33KT 3899 7818

$$

GMS
619 
WWUS51 KLWX 151041
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
641 AM EDT WED OCT 15 2014

VAC043-069-187-151051-
/O.EXP.KLWX.TO.W.0020.000000T0000Z-141015T1045Z/
WARREN VA-FREDERICK VA-CLARKE VA-
641 AM EDT WED OCT 15 2014

...THE TORNADO WARNING WILL EXPIRE AT 645 AM EDT FOR CLARKE...
FREDERICK AND WARREN COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3891 7818 3897 7826 3910 7819 3901 7799
TIME...MOT...LOC 1041Z 209DEG 33KT 3907 7812

$$

GMS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Oct 15, 5:29 AM EDT, 52 minutes earlier.

Area forecast discussion, Oct 15, 5:29 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
529 AM EDT WED OCT 15 2014

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO PUSH ACROSS THE EASTERN SEABOARD
INTO THE AFTERNOON HOURS TODAY. THE BOUNDARY WILL GRADUALLY DRIFT
ACROSS THE LOWLANDS AND COASTAL AREAS LATER THIS EVENING...AND OFF
THE COAST TONIGHT. THE PARENT UPPER-LEVEL LOW WILL PERSIST OVER
THE AREA INTO EARLY FRIDAY MORNING. A BRIEF REPRIEVE TAKES SHAPE
BEFORE ANOTHER UPPER TROUGH SLIDES COOLER AND DRIER AIR INTO THE
REGION TO BEGIN THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...WIND ADVISORY HAS BEEN CANCELLED EARLY. BAND OF SHOWERS
AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE
FORECAST AREA FROM WEST TO EAST AS THE DAY WEARS ON. HEAVY
RAINFALL HAS ALREADY ENVELOPED ALL OF THE I-81 CORRIDOR AND WILL
EXPAND EASTWARD INTO NOVA OVER THE NEXT FEW HOURS. ALL FLASH FLOOD
AND FLOOD WATCHES CONTINUE WITH NO OTHER CHANGES NEEDED ATTM.

PREVIOUS DISCUSSION...
COMPLEX LOW PRESSURE SYSTEM WILL IMPACT THE MIDDLE ATLANTIC REGION
TODAY. CENTER OF THE LARGE UPPER CUTOFF LOW CENTERED OVER THE
MIDWEST WILL GRADUALLY LIFT EASTWARD TODAY. AN ABUNDANT FETCH OF
RICH MOISTURE SEEN ON ENHANCED WATER VAPOR IMAGERY WILL FEED
NORTHWARD INTO THE MIDDLE ATLANTIC REGION TODAY. PWATS RUNNING IN
THE 1.5 TO 2.0 RANGE WILL BE PRIME FOR HEAVY RAINFALL TODAY. A
POTENT BAND OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS WILL TRAIN
ACROSS THE POTOMAC HIGHLANDS...SHENANDOAH VALLEY AND I-81 CORRIDOR
THIS MORNING THEN EASTWARD ACROSS THE REMAINDER OF THE FORECAST
AREA INCLUDING THE WASHINGTON DC AND BALTIMORE METRO AREAS THIS
AFTERNOON. SHOWERS AHEAD OF THE MAIN BAND WILL MOISTEN THE SOILS
AHEAD OF THE MAIN ACTION. WILL LEAVE FLASH FLOOD WATCH
CONFIGURATION THE SAME WITH THE THREAT OCCURRING THIS MORNING
UNTIL MIDDAY. DECIDED TO ISSUE A FLOOD WATCH FOR THE DC AND
BALTIMORE METRO AREAS FROM 14-00Z. EXPECTING 1-3 INCHES OF
RAINFALL WITH LOCALLY HIGHER AMOUNTS POSSIBLE. NOT EXPECTING FLASH
FLOODING BUT MORE URBAN AND LOW LYING FLOODING FOR AREAS
ESPECIALLY PRONE TO IT.

IN ADDITION TO THE THREAT FOR HEAVY RAINFALL AND FLOODING...THERE
REMAINS MARGINAL INSTABILITY PARAMETERS AND STRONG WINDS OFF THE
DECK. THIS WILL LIKELY LEAD TO THE POTENTIAL FOR SOME DAMAGING WIND
GUSTS ESPECIALLY WHERE STRONGER STORMS DEVELOP. WILL CONTINUE TO
HIGHLIGHT IN THE HWO.

RAIN WILL END OVER EASTERN SECTIONS LATER THIS EVENING BUT CLOUD
COVER WILL REMAIN IN PLACE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
THE BULK OF THE RAINFALL WILL TAPER OFF THIS EVENING/EARLY TONIGHT
ALTHOUGH A FEW SHOWERS CANNOT BE RULED OUT GIVEN THE UPPER LOW TO
THE WEST. AREAS OF FOG WILL LIKELY DEVELOP GIVEN THE MOIST SOIL
CONDITIONS. OVERNIGHT LOWS IN THE 40S TO 50S WILL BE COMMON.

UPPER LOW WILL BEGIN TO GRADUALLY PULL AWAY TO THE NORTH ON
THURSDAY. A FEW SHOWERS COULD STILL OCCUR ESPECIALLY OVER WESTERN
SECTIONS. HIGHS IN THE 60S AND 70S EXPECTED.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
AFTER HANGING AROUND FOR A COUPLE OF DAYS...AS CUT-OFF UPPER LOWS
TYPICALLY DO - ONE LAST SWIPE OF A BACK-END UPPER VORT AND THE
SYSTEM WILL MAKE A FAIRLY QUICK EXIT TO THE NE. FROM LATE THU INTO
THE EARLY MRNG HRS FRI...THIS LAST BURST OF ENERGY WILL EFFECTIVELY
END PRECIP ACROSS THE REGION AND START CLEARING OUT SKIES OVERNIGHT.
ALWAYS A CHALLENGE IN TERMS OF EXACT TIMING/MOVEMENT...MED RANGE
MODELS APPEAR TO HAVE A GOOD HANDLE ON THE EXITING FEATURE. THE EURO
STILL LAGGING SLIGHTLY W/ THE TIMING...AS IT HAS BEEN COMPARED TO
THE GFS/NAM OVER THE PAST SEVERAL CYCLES. TAPERED OFF POPS A BIT
MORE QUICKLY HEADING INTO THE OVERNIGHT HRS - OUTSIDE OF THE MTNS...
WHERE CLOUD COVER WILL ALSO REMAIN NEAR-OVC WELL INTO EARLY FRI.

HUMIDITY LEVELS WILL BE LOWER HEADING INTO THE END OF THE CURRENT
WEEK...BUT NOT SUBSTANTIALLY - INDICATIVE OF VERY LITTLE ACTUAL
AIRMASS CHANGE EVEN W/ THE ARRIVAL/PASSAGE OF SUCH A POTENT SYSTEM.
WITH THE EXIT OF THE UPPER SYSTEM INTO FRI...NOT ONLY DEWPOINTS BUT
TEMPS WILL BE ABLE TO REBOUND FAIRLY WELL AS WINDS AGAIN SWITCH BACK
TO A MORE S-SWLY FETCH. HIGHS WILL BARELY REACH THE U60S/L70S INTO
THE WEEKEND BUT STILL FAIRLY WARM CONSIDERING THE TYPE OF POTENT
SYSTEM THAT MOVED ACROSS THE REGION.

AN ANOMALOUS AND NEAR PRECIP-LESS CLIPPER FEATURE WILL BE LINKING-UP
INTO THE WRN SIDE OF THE EXITING UPPER LOW ON FRI. IN AN INTERESTING
PHYSICAL DISPLAY OF TWO SEPARATE LOW INTERACTING W/ EACH OTHER...THE
SMALLER LOW SLIDING IN FROM THE WEST WILL BE ABSORBED INTO THE
LARGER/SLOWER SYSTEM OVER THE GREAT LAKES - BUT THEN GET SWING BACK
DOWN ACROSS NEW ENGLAND/MID-ATLC AS A SHARP TROUGH AXIS. THIS IS THE
FEATURE THAT WILL BRING BACK A TASTE OF FALL...W/ DEWPOINTS DROPPING
DOWN INTO THE 30S/40S - ALLOWING DAYTIME HIGHS AND OVERNIGHT LOWS TO
MAKE SIMILAR DROPS HEADING INTO EARLY NEXT WEEK.

&&

.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
SUB VFR CIGS AND VSBYS EXPECTED TODAY INTO TONIGHT. HEAVY
RAINFALL...ISOLATED DAMAGING WINDS EXPECTED TODAY AT ALL TERMINAL
SITES. AREAS OF FOG WILL DEVELOP OVERNIGHT. CONDITIONS WILL IMPROVE
ON THURSDAY.

THE SLOW-MOVING AND PERSISTENT UPPER LOW WILL ACTUALLY MAKE A
QUICK EXIT BY EARLY FRI...ALLOWING A BRIEF ARRIVAL OF HIGH
PRESSURE ON FRI AND INTO THE WEEKEND. BREEZY WLY WINDS ABOUT THE
ONLY WX-HAZARD OF NOTE SAT AND SUN. A FAIRLY DRY FORECAST INTO
EARLY NEXT WEEK...AS MORE FALL-LIKE WX RETURNS.

&&

.MARINE...
WIDESPREAD SCA CONDITIONS EXPECTED TODAY. BAND OF SHOWERS AND STORMS
MAY MIX DOWN STRONGER WINDS ALOFT LEADING TO SPECIAL MARINE WARNINGS
THIS AFTERNOON AND EVENING. WINDS WILL FALL BELOW SCA ON THURSDAY.

THE EXIT OF AN UPPER LOW BY EARLY FRI WILL MARK THE BEGINNING OF A
QUIET COUPLE OF DAYS OVER THE WATERS TO CLOSE OUT THE WEEK. A
LIGHT S-SW WIND OVER THE BAY ON FRI AFTN. A SECONDARY WAVE OF DRY
BUT BREEZY LOW PRESSURE WILL CAUSE GUSTY WINDS ON SAT AND SUN
AFTNS. SMALL CRAFT POTENTIAL EACH DAY. HIGH PRESSURE EXPECTED TO
BUILD IN BEHIND THIS WAVE TO START THE WORK WEEK.

&&

.HYDROLOGY...
THE COLD FRONT IS ON THE DOORSTEP OF THE SWRN QUADRANT OF THE
CWA...W/ A CLEAR DISSIPATION OF THE EARLIER ACTIVITY. PERIODICALLY
HEAVY RAIN STILL EXPECTED W/ A SOMEWHAT TROPICAL COMPONENT TO THE
PRECIP. RAINFALL OF 1 TO 2 INCHES IN A FEW HOURS IS ANTICIPATED.
ALTHOUGH IT HAS BEEN FAIRLY DRY RECENTLY...RAINFALL MONTH-TO- DATE
IS ACTUALLY NEAR NORMAL AND GROUNDWATER/STREAM FLOW REMAIN NEAR
NORMAL. SO THIS RAIN HAS THE POTENTIAL TO CAUSE FLASH FLOODING...
ESPECIALLY IN THE TERRAIN OF THE POTOMAC HIGHLANDS...CENTRAL
SHENANDOAH VALLEY...AND CENTRAL VIRGINIA BLUE RIDGE AND FOOTHILLS.
A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT THROUGH WEDNESDAY
MORNING FOR THESE AREAS. FURTHER NORTH...TOWARD CUMBERLAND AND
MARTINSBURG...CONFIDENCE IS LOWER DUE TO HIGHER FLASH FLOOD
GUIDANCE...AND THE HEAVIEST PRECIP BAND IS EXPECTED TO LOSE SOME
OF ITS PUNCH AS IT PUSHES EASTWARD DUE TO SLIGHTLY WEAKER WINDS
ALOFT...AMONG OTHER FACTORS.

DURING THE LATE MORNING AND AFTERNOON...THE RAIN WILL KEEP
SPREADING EASTWARD. THERE IS THE POTENTIAL FOR A QUICK INCH OR SO
OF RAINFALL. SHOULD THE SYSTEM STALL...TWO INCHES IN THREE HOURS
WOULD BE ENOUGH TO CAUSE FLASH FLOODING IN THE BALTIMORE AND
WASHINGTON URBAN AREAS. SEE NEAR-TERM SECTION FOR DETAILS ON THE
FLOOD WATCH FOR THE DC/BALT METRO AREAS DURING THE DAYTIME HRS
TODAY.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORIES FROM LATE LAST EVE FOR ANNE ARUNDEL AND
THE DC WATERFRONTS ARE CANCELLED. NO CURRENT ADVISORIES IN EFFECT.

POSITIVE TIDAL ANOMALIES STILL HOVERING WITHIN A TENTH INCH OF 1.0
FT. SOUTHEASTERLY FLOW CONTINUES TO BANK 15-25KT BREEZES INTO THE
WRN SHORES OF THE MD BAY/TP RVR. BECAUSE OF THIS STEADY FLOW...
ANOMALIES WILL CONTINUE TO INCREASE BUT ALSO AT A SLOW-STEADY RATE.

HIGH TIDE CYCLE LATER THIS MORNING/EARLY AFTERNOON IS THE LESSER
DIURNAL TIDE. SOUTH OR SOUTHEAST FLOW WILL BE THE STRONGEST IN
THIS TIME...BUT MOST PLACES WILL REQUIRE AN EXTRA 0.5 TO 0.8 FT
ANOMALY. THEREFORE...ADVISORIES ARE NOT EXPECTED ON THE BAY AS OF
THIS TIME. MODERATE COASTAL FLOODING NO LONGER ANTICIPATED AT
ANNAPOLIS.

HIGH TIDE LATE TONIGHT IS THE PREFERRED AND MORE SOUTH WINDS ARE
EXPECTED AFTER THE FRONTAL BOUNDARY...SO ONGOING ELEVATED WATERS
COULD RESULT IN SOME MINOR COASTAL FLOODING.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING
     FOR DCZ001.
MD...FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING
     FOR MDZ009>011-013-014.
VA...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR VAZ025>027-029-030-
     036>040-503-504.
     FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING
     FOR VAZ052>054.
WV...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR WVZ055-501-502-505-
     506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ535-
     536-538.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ530>532-539>542.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ533-
     534-537-543.

&&

SYNOPSIS...GMS
NEAR TERM...BAJ/KRW
SHORT TERM...KRW
LONG TERM...GMS
AVIATION...GMS/KRW
MARINE...GMS/KRW
HYDROLOGY...GMS/BAJ/JE
TIDES/COASTAL FLOODING...GMS/HTS/BAJ
Hazardous weather outlook, Oct 15, 5:34 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
534 AM EDT WED OCT 15 2014

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
151345-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
534 AM EDT WED OCT 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE WATERS TODAY...
THEN FOR PORTIONS OF THE WATERS THIS EVENING.

MINOR TIDAL FLOODING IS POSSIBLE ALONG THE WESTERN SHORE OF THE
CHESAPEAKE BAY TONIGHT.

A POWERFUL COLD FRONT WILL CROSS THE REGION TODAY INTO TONIGHT. EXPECT
HEAVY RAINFALL AND SOME FLOODING OF URBAN AND LOW LYING AREAS. A
FLOOD WATCH IS IN EFFECT FROM 10 AM TO 8 PM FOR THE BALTIMORE AND
WASHINGTON DC METRO AREAS. IN ADDITION...A FEW STRONG
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MINOR COASTAL FLOODING IS POSSIBLE ALONG THE WESTERN SHORE OF THE
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-151345-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
534 AM EDT WED OCT 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A POWERFUL COLD FRONT WILL IMPACT THE REGION TODAY. EXPECT HEAVY
RAINFALL AND THE POTENTIAL FOR FLOODING. A FEW STRONG
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. A
FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE ALLEGHENY
HIGHLANDS...THE CENTRAL SHENANDOAH VALLEY...AND THE CENTRAL
VIRGINIA FOOTHILLS UNTIL 12 PM TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:30 AM EDTFlood WatchLWXArlington, Culpeper, Fairfax, Fauquier, Greene, Madison and 8 more14 hr
Oct 15, 4:32 AM EDTSevere Thunderstorm WarningLWXRockingham58 min
Oct 15, 5:13 AM EDTSevere Thunderstorm WarningLWXFrederick47 min
Oct 15, 6:16 AM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Frederick, Loudoun, Rappahannock, Shenandoah and 2 more59 min
Oct 15, 10:17 AM EDTAreal Flood WarningLWXAlbemarle, Greene, Nelson6 hr
Oct 15, 11:34 AM EDTSpecial Marine WarningLWX56 min
Oct 15, 12:05 PM EDTSpecial Marine WarningLWX55 min
Oct 15, 12:25 PM EDTTornado WarningLWXArlington, Fairfax, City of Alexandria13 min
Oct 15, 1:46 PM EDTSpecial Marine WarningLWX59 min
Oct 15, 2:04 PM EDTSpecial Marine WarningLWX56 min
Oct 15, 3:12 PM EDTSpecial Marine WarningLWX93 min
Oct 15, 3:48 PM EDTSpecial Marine WarningLWX87 min

Nearby

Tornado Warnings in Virginia, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.